Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 270, NWS Shreveport, LA

June 26, 20246 counties in Texas; Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 26, 2024, 11:04 AM CDT for 6 counties in Texas; Little River County, Sevier County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2024, 11:04 AM CDT (16:04 UTC)
Expired
Jun 26, 2024, 11:45 AM CDT
In force
41 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Little River County, AR, Sevier County, AR, Bowie County, TX, Cass County, TX, Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 132 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.1 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2024-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2024-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-315 J/kg
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:07 AM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 26, 6:07 AM CDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
607 AM CDT Wed Jun 26 2024

...New AVIATION...

.SHORT TERM...
(Wednesday through Thursday)
Issued at 356 AM CDT Wed Jun 26 2024

Quiet across the region this morning, but the weather looks to
become more active today. The center of the aforementioned ridge
will remain across the Four Corners region. The eastern fringe of
the ridge is forecast to erode, allowing for more of a northerly
flow aloft to develop over most of our area. The forecast should
remain dry over most of the region at least through the morning
hours, but things get interesting afterwards. My current thinking
is that convection will be on-going across Southern
Missouri/Northern Arkansas this morning along a trough and
associated cool front. As the trough/front start to shift
southward along the flow, a line of convection will surge ahead
bringing convection into the region later on today. There are some
timing issues with this as some progs are bringing convection
into the region during the mid morning hours, with others holding
off until the late afternoon and evening hours. At this time, will
side with the later arrival of the MCS, which is what the HRRR is
suggesting. Because of the expected later arrival, temperatures
will likely warm into the mid to upper 90s again today, with a few
isolated 100 degree readings. Therefore, a Heat Advisory remains
in place through 7 PM this evening. Of course, if the precip
arrives earlier, this could change high temps for today, but the
next shift should have ample time to adjust if necessary. As the
convection moves into the region, can't rule out some strong gusty
winds and brief heavy rainfall. One thing of note, some progs
have an additional line of convection developing during the late
evening hours and overnight into Thursday morning along the front
as it arrives into the region.

The front will likely stall and/or wash out over the area
on Thursday as upper ridging looks to re-establish itself over the
region. Can't rule out more diurnal convection near the existing
boundary, but upper ridging should make for a drier forecast.
Believe at this time, the northern and eastern half of the region
should see some slightly cooler temps, so heat products may only
be needed for our East Texas and Western Louisiana zones.

&&

.LONG TERM...
(Thursday Night through Wednesday)
Issued at 356 AM CDT Wed Jun 26 2024

Drier conditions will return Friday and Saturday, as the center of
the upper ridge moves back over the region. Additional heat
products will be likely, as afternoon highs will return into the
mid 90s to around 100 degrees.

Upper ridging will remain in place on Sunday and Monday, but the
center of the ridge will slide westward over North Texas. Long
range models are suggesting there could be enough weakness over
the region for some widespread convection to develop with daytime
heating. But, these chances look to diminish as we move into the
middle portions of next week, as the center of the ridge shifts
back over the region. Despite the rain chances, it still looks
like hot and humid conditions will continue. Additional heat
products will be likely with afternoon highs remaining in the mid
90s to near 100 degrees.

&&

.AVIATION...
(12Z TAFS)
Issued at 602 AM CDT Wed Jun 26 2024

Given much greater confidence, I have expanded SHRA and TSRA
coverage into the afternoon, as it still looks like a disturbance
will move into the region. Skies will remain mostly VFR during
this timeframe, before some MVFR CIGS settle in begin this rain
past 27/09z.

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  98  77  95  78 /  20  40  20  10
MLU  98  73  92  74 /  50  50  30   0
DEQ  96  73  93  73 /  30  30  10   0
TXK  98  75  95  77 /  30  40  10   0
ELD  96  71  91  72 /  40  30  10   0
TYR  98  77  97  78 /  20  30  10   0
GGG  98  76  95  77 /  20  30  10   0
LFK  98  77  95  76 /  20  30  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
     for ARZ050-051-059>061-070>073.

LA...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
     for LAZ001>006-010>014-017>022.

OK...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
     for OKZ077.

TX...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
     for TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

SHORT TERM...20
LONG TERM....20
AVIATION...44
Hazardous weather outlook, Jun 26, 4:54 AM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
454 AM CDT Wed Jun 26 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
454 AM CDT Wed Jun 26 2024

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING...

.DAY ONE...Today and tonight.

A Heat Advisory remains in effect for the entire Four State Region
today. High humidity, combined with afternoon temperatures ranging
from the mid 90s to near 100 degrees, will result in heat index
values between 105 to 109 degrees. In addition to the heat,
widespread showers and thunderstorms are expected to return to the
region during the afternoon and evening hours. These storms could
produce some strong wind gusts and brief heavy rainfall.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional rain chances may linger across portions of the region on
Thursday, but dry conditions will return across the region Friday and
Saturday. However, widespread rain chances will return on Monday, followed
by a return of drier conditions on Tuesday. Despite possible periods
of rain between Thursday and early next week, more heat headlines
will be likely during this period, as heat index values are expected
return to over 105 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

20

In the hours before

Special weather statement, Jun 26, 9:55 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
955 AM CDT Wed Jun 26 2024

ARZ051-OKZ077-261600-
Howard AR-McCurtain OK-
955 AM CDT Wed Jun 26 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HOWARD AND NORTHERN
MCCURTAIN COUNTIES THROUGH 1100 AM CDT...

At 954 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oliver to near Daisy. Movement was south
at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wickes, Athens, Plunketville, Rufe, Smithville, Hochatown, Watson,
Battiest, Pickens, Mount Herman, Sherwood, Slim, Bethel, and Ringold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3451 9446 3430 9447 3430 9426 3436 9425
      3435 9394 3433 9393 3430 9393 3423 9424
      3429 9426 3429 9447 3419 9447 3404 9516
      3424 9515 3425 9505 3451 9505
TIME...MOT...LOC 1454Z 355DEG 33KT 3489 9426 3451 9580

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 26, 10:36 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1036 AM CDT Wed Jun 26 2024

ARZ050-051-059-060-OKZ077-TXZ096-097-261630-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Bowie TX-Red River TX-
1036 AM CDT Wed Jun 26 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LITTLE RIVER...
NORTHWESTERN HEMPSTEAD...SEVIER...HOWARD...SOUTHERN MCCURTAIN...
NORTHWESTERN BOWIE AND RED RIVER COUNTIES THROUGH 1130 AM CDT...

At 1035 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Wickes to near Hugo Lake
State Park. Movement was south at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
De Queen, Nashville, Clarksville, Mineral Springs, Dierks, Horatio,
Foreman, Umpire, Idabel, Broken Bow, Bogata, Lockesburg, Wilton,
Tollette, Winthrop, Gillham, Ben Lomond, Corinth, Arkinda, and Center
Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3419 9392 3418 9382 3401 9382 3401 9377
      3379 9373 3346 9530 3391 9528 3390 9528
      3389 9527 3396 9523 3394 9516 3405 9516
      3419 9445 3419 9425 3423 9424 3430 9394
TIME...MOT...LOC 1535Z 351DEG 43KT 3426 9445 3406 9531

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:39 PM CDTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler67 min
Jun 25, 10:00 PM CDTHeat AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more18 hr
Jun 26, 10:36 AM CDTSpecial Weather StatementSHVRed River54 min
Jun 26, 11:45 AM CDTSevere Thunderstorm WarningSHVBowie, Cass, Franklin, Morris, Red River, Titus45 min
Jun 26, 12:03 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBowie, Camp, Cass, Franklin, Gregg, Harrison and 5 more57 min
Jun 26, 12:42 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVGregg, Harrison, Panola, Rusk, Smith, Upshur and 1 more63 min
Jun 26, 1:27 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby63 min
Jun 26, 1:29 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Panola, Rusk, San Augustine, Shelby and 1 more61 min
Jun 26, 2:12 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine63 min
Jun 26, 2:14 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby61 min
Jun 26, 2:50 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine40 min
Jun 26, 12:37 PM CDTSevere Thunderstorm WarningSHVBossier, Claiborne, Webster53 min
Jun 26, 1:24 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster66 min
Jun 26, 2:10 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Jackson, Lincoln, Ouachita, Union65 min
Jun 26, 2:16 PM CDTSevere Thunderstorm WarningSHVBienville, Grant, Natchitoches, Red River, Winn59 min
Jun 26, 3:22 PM CDTSpecial Weather StatementSHVCaldwell, Grant, Ouachita, Winn53 min
Jun 26, 11:30 AM CDTSpecial Weather StatementSHVHempstead, Howard, Sevier60 min
Jun 26, 12:22 PM CDTSpecial Weather StatementSHVHempstead, Nevada38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2024Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.